Texas, 2009Tornado in Texas, November 29, 2009
November 29, 2009 · NWS SHV · 1 event in 1 county or zone
A strong cold front embedded with a weak short wave of low pressure aloft moved into northeast Texas and southwest Arkansas. Storms developed along this boundary and shear was excessive enough such that a weak tornado developed along the boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front embedded with a weak short wave of low pressure aloft moved into northeast Texas and southwest Arkansas. Storms developed along this boundary and shear was excessive enough such that a weak tornado developed along the boundary. In addition, heavy rainfall occurred across the region producing some flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 29, 3:17 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Nov 29, 3:17 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 PM CST SUN NOV 29 2009
.DISCUSSION...
BKN LINE OF CONVECTION GRADUALLY BECMG BETTER ORGANISED...OUT
AHEAD OF COLD FRONT STILL JUST OUTSIDE CWA. CONVECTION BECOMING
MORE WIDESPREAD THIS EVENING...AND INCREASE ACROSS LA PORTIONS OF
AREA BY OR AFTER MIDNIGHT. UNDEASONALLY BALMY DEWPOINTS IN LOWER
TO MID 60S...SPREADING INTO AREA AND MAY SEE INCREASE IN
CONVECTIVE RAINFALL RATES. COLD FRONT TO PUSH THRU CWA BY LATE SUNDAY
NIGHT...WITH SOME POSTFRONTAL RAIN EXPECTED...AS IS SEEN CURRENTLY
ACROSS MUCH OF EASTERN OK. UPER LVL TROF...SEEN ON SATELLITE
MOVING INTO NORTHERN KS...WILL BRING AN END TO PCPN FROM THE NORTH
AND MOSTLY CLEAR SKIES. HOWEVER...CLOSED UPPER LOW SLIDING INTO NW
MEXICO...WILL MOVE INTO THE BIG BEND TX AREA TUE AFTN. BASING
TRACK OF LOW WITH ECMWF...WHICH IS MORE CONSISTENT WITH SLOWER NAM
GUIDANCE...WHICH IS MORE REASONABLE CONSIDERING HOW CLOSED THIS
LOW PRESSURE IS...WELL SEPARATED FROM MAIN UPPER JET...MOVING INTO
GREAT LAKES REGION. A HEAVY CIRRUS CANOPY WILL SPREAD ACROSS AREA
LATE MONDAY...THUS ANY CLEARING SKIES...MAINLY NORTHERN CWA...WILL
BE BRIEF. ALTHOUGH MODEL UNCERTAINTLY DICTATE WHETHER OVERRUNNING
RAIN FIELDS ADVANCE FROM THE WEST...OR BUILD NORTHWARD FROM THE COAST...
LEANING ON A MORE NORTHWARD MOVEMENT...WITH AREAS NEAR LA/TX
COASTS RECEIEVING GREATEST AMOUNT OF RAINFALL. SOME INITIAL
CONCERNS FOR LIGHT SNOW...OR RAIN SNOW MIX...PUT ON HOLD WITH
LATEST MODEL GUIDANCE...WHILE KEEPING HEAVY SNOWFALL OVER SOUTHERN
HIGH PLAINS...NOT IN GOOD ENOUGH MODEL AGREEMENT OVER RED RIVER
VALLEY REGION TO INCLUDE IN FCST YET.
AS THIS UPPER LOW MOVES NEARLY OVERHEAD ACROSS AREA...TAPER OFF
POPS WED NIGHT...AND PLACE NEAR FREEZING TEMPS ACROSS CWA THU
NIGHT AS A 1030 MB HIGH SHIFTS INTO AREA...WITH DECENT RADIATION
COOLING EXPECTED. SFC LOW MAY DEVELOP OVER PANHANDLE REGION OVER
THE WEEKEND...MODERATING TEMPS AND PROVIDING AT LEAST A LOW CHANCE
OF RAIN. HINTS OF POLAR COLD AIRMASS...IN FORM OF 1050 MB
HIGH...FILTERING SOUTH OF EXTREME WESTERN CANADA...WHICH MAY
PROVIDE EVEN COLDER TEMPS TO THE AREA...AFTER END OF EXTENDED FCST PERIOD./VII/
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS BREAKING OUT ACROSS THE WESTERN AND
NORTHWEST PORTIONS OF THE AREA ATTM JUST AHEAD OF THE FRONT LOCATED
FROM CENTRAL ARKANSAS TO THE DFW METRO AREA. EXPECT VSBYS TO DROP
IN THE HEAVIER SHOWERS AND CIGS TO FALL TO IFR NEAR THE FRONT.
WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT AND GUST TO NEAR
20 IN SOME LOCATIONS. FRONT SHOULD PASS THROUGH TYR AND TXK AROUND
03Z...SHV AROUND 06Z...MLU AND LFK AROUND 10Z. IFR CIGS AND SHRA
ACTIVITY WILL LAG BEHIND THE FRONT THROUGH MOST OF THE TAF PERIOD
WITH A CHANCE TO BREAK OUT AT THE END OF THIS CYCLE. /04/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 53 60 42 56 47 / 90 20 10 50 70
MLU 53 60 42 56 49 / 90 30 10 50 70
DEQ 44 54 37 57 44 / 80 10 0 30 60
TXK 46 56 39 57 45 / 80 10 0 30 60
ELD 50 58 38 57 46 / 90 20 0 30 60
TYR 47 55 42 55 46 / 70 10 10 60 70
GGG 49 58 42 55 46 / 70 10 10 60 70
LFK 57 61 44 52 48 / 80 40 30 60 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Nov 29, 11:42 AM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1142 AM CST SUN NOV 29 2009
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-301745-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1142 AM CST SUN NOV 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS WILL INCREASE ACROSS THE REGION TODAY...MAINLY
NORTH OF INTERSTATE 20...AS MOISTURE DEEPENS AHEAD OF AN UPPER LEVEL
STORM SYSTEM OVER THE SOUTHWESTERN UNITED STATES. A COLD FRONT
WILL MOVE INTO SOUTHEAST OKLAHOMA AND THE DALLAS AREA LATER THIS
AFTERNOON....AND MOVE SOUTH OF THE INTERSTATE 30 CORRIDOR BY LATER
IN THE EVENING. SHOWERS AND ISOLATED THUNDERSTORMS WILL BECOME
MORE NUMEROUS LATE THIS AFTERNOON AND EVENING OVER EAST TEXAS...SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHWEST LOUISIANA AHEAD OF
THE FRONT. PRECIPITATION WILL GRADUALLY DIMINISH FROM NORTHWEST
TO SOUTHEAST OVERNIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN
THE EMBEDDED THUNDERSTORMS...WITH RAINFALL AMOUNTS OF ONE TO TWO
INCHES EXPECTED MAINLY SOUTH OF A JACKSONVILLE AND LONGVIEW
TEXAS...TO EL DORADO ARKANSAS LINE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
WIDESPREAD RAINFALL WILL RETURN TO THE AREA MID WEEK AS A CLOSED UPPER
LOW PRESSURE SYSTEM PASSES OVERHEAD...WITH RAINFALL DIMINISHING BY
WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
VII
In the hours before
Special weather statement, Nov 29, 4:22 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
422 PM CST SUN NOV 29 2009
TXZ097-292300-
BOWIE-
422 PM CST SUN NOV 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 500 PM CST...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
DALBY SPRINGS...DE KALB AND NEW BOSTON...
AT 420 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF DALBY SPRINGS...OR 9 MILES
EAST OF BOXELDER...MOVING EAST AT 30 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERSpecial weather statement, Nov 29, 4:28 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
428 PM CST SUN NOV 29 2009
TXZ124-292315-
WOOD-
428 PM CST SUN NOV 29 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 515 PM CST...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
WOOD...
INCLUDING THE FOLLOWING LOCATIONS...
GOLDEN...HAINESVILLE...MINEOLA...PLEASANT GROVE...QUITMAN AND
WINNSBORO...
AT 425 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR GOLDEN...OR 8 MILES NORTHWEST OF
MINEOLA...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERLocal storm report, Nov 29, 5:39 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
539 PM CST SUN NOV 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG NEW BOSTON 33.46N 94.42W
11/29/2009 BOWIE TX EMERGENCY MNGR
TREES BLOWN DOWN AND DAMAGE TO SEVERAL HOMES AND POWER
OUT AS WELL ON NORTH SIDE OF NEW BOSTON NORTH OF I-30.
STORM SURVEY TO BE PERFORMED MONDAY.
&&
CROSSTornado, Bowie
- When
- November 29, 5:57 PM CST to 5:58 PM CST
- Where
- Bowie County, 1.77 mi NNW of New Boston to 1.92 mi N of New Boston
- Rating
- EF1
- Path length
- 3.32 mi
- Path width
- 75 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.474, -94.430
An EF1 tornado briefly touched down in New Boston, Texas along Pearly Street. A mobile home was destroyed and 4 other homes sustained moderate to major damage. Several trees were uprooted. The tornado crossed Interstate 30 and quickly dissipated.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Texas, November 29, 2009$500,000 · 3 events
- High Surf in Hawaii, November 29 to 30, 200910 events
- Heavy Rain in Hawaii, November 29 to 30, 20092 events
- Tornado in Arizona, November 29, 2009EF0 · 1 event
- Heavy Rain in Arizona, November 29, 20091 event
- Flash Flood in Arkansas, November 29, 2009$10,000 · 1 event
- Dense Fog in Colorado, November 29 to 30, 20091 event
- Winter Storm in Arizona, November 29 to 30, 20091 event
- High Wind in Texas, November 29 to 30, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 199172.